Alert archive / Florida / River Flood Warnings in 2021

River Flood Warning 29, NWS Jacksonville, FL

June 22, 2021Columbia County, Gilchrist County, Florida

NWS Jacksonville, FL issued this river flood warning at Jun 22, 2021, 9:41 PM EDT for Columbia County, Gilchrist County, Florida. It took effect at Jun 25, 2021, 8:00 PM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 9:41 PM EDT (01:41 UTC)
In effect from
Jun 25, 2021, 8:00 PM EDT
Expired
Jun 23, 2021, 10:31 AM EDT
In force
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Columbia County, FL, Gilchrist County, FL

The radar

The Moody AFB radar (KVAX), 117 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Santa Fe River near Fort White (in NAVD88) (FWHF1). The gauge peaked at 0.94 ft at Jun 24, 2021, 10:00 AM EDT.

actionminormoderate0102006/2306/24
Action stage
22 ft
Minor stage
23 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02322500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

358 
WGUS42 KJAX 230141
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
941 PM EDT Tue Jun 22 2021

...The National Weather Service in Jacksonville FL has issued a 
Flood Warning for the following rivers in Florida...

  Santa Fe River Near O'Leno State Park affecting Alachua and 
  Columbia Counties.

  Santa Fe River Near Worthington Springs affecting Alachua and 
  Union Counties.

  Santa Fe River At Fort White affecting Gilchrist and Columbia 
  Counties.

For the SANTA FE...including Worthington Springs, O'Leno State Park, 
High Springs, Fort White, Three Rivers Estates, Hildreth On U.s. 129 
Bridge...Minor flooding is forecast.

&&


FLC001-023-240145-
/O.NEW.KJAX.FL.W.0027.210624T1800Z-000000T0000Z/
/OLPF1.1.ER.210624T1800Z.210627T1800Z.000000T0000Z.NO/
941 PM EDT Tue Jun 22 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the Santa Fe River Near O'Leno State Park.
* From Thursday afternoon until further notice.
* At 9:15 PM EDT Tuesday the stage was 38.3 feet.
* Flood stage is 43.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Thursday afternoon and continue rising to 45.2 feet early Sunday 
  afternoon. Additional rises are possible thereafter.
* Impact...At 41.0 feet, Swimming becomes dangerous in the river in 
  the park area.
* Impact...At 42.0 feet, Boat ramp at the end of Bible Camp Road 
  begins to flood.
* Impact...At 43.0 feet, Access to river gage becomes limited as the 
  Bible Camp Road boat ramp becomes flooded and the last half mile 
  of Bible Camp Road begins to flood in Columbia County. Overland 
  flooding begins past the Santa Fe River sink in the park and will 
  cut-off access road to south end of the park.
* Impact...At 45.0 feet, Numerous walking trails in O'leno State 
  Park are flooded on the Alachua County side of the river. Flooding 
  begins to affect local roads north of Buzzard Roost Prairie in 
  Columbia County.


&&

LAT...LON 2988 8261 2994 8259 2995 8253 2993 8253
      2991 8256 2987 8257

$$

FLC001-125-240145-
/O.NEW.KJAX.FL.W.0028.210625T1200Z-210627T1200Z/
/WORF1.1.ER.210625T1200Z.210625T1800Z.210627T0600Z.NO/
941 PM EDT Tue Jun 22 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the Santa Fe River Near Worthington Springs.
* From Friday morning to Sunday morning.
* At 9:15 PM EDT Tuesday the stage was 55.9 feet.
* Flood stage is 59.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday 
  morning to a crest of 59.1 feet early Friday afternoon. It will 
  then fall below flood stage early Sunday morning.
* Impact...At 56.0 feet, The boat ramp and floating dock at 
  Chastain-Seay Park in Worthington Springs begin to flood.
* Impact...At 58.0 feet, Picnic Areas and campsites at Chastain-Seay 
  Park in Worthington Springs begin to flood.
* Impact...At 59.0 feet, Chastain-Seay Park in Worthington Springs 
  is generally closed to the public as access roads within the park 
  become flooded.
* Impact...At 60.0 feet, A driveway near Southwest 102nd Court in 
  Union County begins to flood at this level. Flooding along the 
  river continues to impact boat ramps, docks and campgrounds in the 
  area.


&&

LAT...LON 2995 8253 2996 8251 2993 8242 2992 8242
      2992 8247 2993 8253

$$

FLC023-041-240145-
/O.NEW.KJAX.FL.W.0029.210626T0000Z-000000T0000Z/
/FWHF1.1.ER.210626T0000Z.210628T0000Z.000000T0000Z.NO/
941 PM EDT Tue Jun 22 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the Santa Fe River At Fort White.
* From Friday evening until further notice.
* At 8:45 PM EDT Tuesday the stage was 20.8 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday 
  evening and continue rising to 24.3 feet Sunday evening. 
  Additional rises are possible thereafter.
* Impact...At 23.0 feet, Minor damage to dwellings is possible due 
  to boat wash.
* Impact...At 23.3 feet, Florida Fish and Wildlife Commission begins 
  enforcement of a no wake zone on the Santa Fe River from the 
  centerline of the US 27 Bridge downstream to one-half mile 
  upstream from the State Road 47 Bridge.
* Impact...At 25.0 feet, Damage to homes at low elevation as well as 
  basement areas underneath homes on stilts is likely.


&&

LAT...LON 2993 8276 2985 8268 2984 8266 2982 8266
      2982 8271 2990 8279

$$

CHANEY
1 follow-up statement
046 
WGUS82 KJAX 231431
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
1031 AM EDT Wed Jun 23 2021

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Santa Fe River At Fort White affecting Gilchrist and Columbia 
  Counties.

FLC023-041-231545-
/O.CAN.KJAX.FL.W.0029.210626T0000Z-210623T1431Z/
/FWHF1.1.ER.210626T0000Z.210628T0000Z.000000T0000Z.NO/
1031 AM EDT Wed Jun 23 2021

...The Flood Warning for the Santa Fe River At Fort White has been 
cancelled...

The Flood Warning is cancelled for
  the Santa Fe River At Fort White.
* At 9:45 AM EDT Wednesday the stage was 20.8 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to 22.7 feet early Monday 
  morning. Additional rises are possible thereafter.


&&

LAT...LON 2993 8276 2985 8268 2984 8266 2982 8266
      2982 8271 2990 8279

$$

CORLESS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Jun 22, 9:20 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 22, 9:20 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
920 PM EDT Tue Jun 22 2021

.UPDATE...

Overall forecast remains on track this evening as showers have
ended except for portions of Marion county south and east of Ocala
which should gradually wind down over the next couple of hours
with mostly cloudy skies lingering over the area. Some patchy fog
may develop over inland NE FL and SE GA areas that received around
1-2 inches of rainfall from today's storms and lows will be near
normal in the low 70s.

A cold front moving into the area tomorrow and moist southwest
flow ahead of it will lead to numerous to widespread showers with
the Gulf coast seabreeze moving inland by the late morning hours
and triggering scattered storms from highway 301 to I-95. High
temperatures will be in the upper 80s over NE FL and near 90 over
interior SE GA. Light westerly winds will become east to
southeasterly behind the Atlantic seabreeze that will move in over
the I-95 corridor by mid afternoon and storms will persist a
little past sunset as the cold front sags south from Georgia to
the FL/GA state line.

&&

.PREV DISCUSSION [751 PM EDT]...

.NEAR TERM [Through Tonight]...

Convection ahead of approaching cold front over NE FL will weaken
quickly late this afternoon, with generally just a few lingering
isolated showers through tonight. Locally heavy rainfall will be
the main threat through about 6pm south of a line from Ocala to
Palm Coast. Lows generally near 70 degrees inland and lower to
middle 70s along the Atlc Coast.

.SHORT TERM [Wednesday Through Thursday Night]...

Weakening cold front sliding southward into the NE FL/SE GA region
along with tropical moisture will continue above normal rainfall
chances with Pops in the 60-80% range both days. Main difference
between the days will be the steering flow which will remain
westerly on Wednesday and push the storms back toward the US 301
and I-95 corridors where sea breeze mergers meet, while on
Thursday the steering flow will become East to Southeast, although
at light wind speeds, will begin to shift convection more towards
inland areas on Thursday afternoon as the East Coast sea breeze
front pushes further inland and the focus becomes the US 301 to
I-75 corridors later in the day. Highs should reach back into the
mid to upper 80s for both days and main threats from storms will
be locally heavy rainfall due to the slow storm motion with
greatest threats to NE FL urban areas. Enough diurnal heating
should occur for a few stronger "pulse" storms with downburst wind
potential to 50 mph each afternoon as well.

.LONG TERM [Friday Through Tuesday]...

High Pressure ridge builds north of the region which will help to
deepen the Easterly steering flow through the weekend. Normally
this would be a drier pattern, but it will take a while for the
moisture from the old frontal boundary to get pushed west of the
region, so the tropical moisture with Precipitable Water Amounts
close to 2 inches will continue at least numerous showers and
storms on a daily basis Friday/Saturday, although the East Coast
Sea breeze front will push these slowly inland each afternoon for
better evening conditions along the I-95 corridor each day. The
continued higher than normal rainfall chances will keep Max Temps
below normal and generally in the mid/upper 80s. Finally by the
Sunday/Monday/Tuesday time frame expect slightly drier airmass
aloft to push into the region from the Western Atlantic with PWATS
falling to around 1.75 inches or less, which will lead to a more
"climo/normal" scattered diurnal convection each afternoon,
starting along the I-95 corridor by early afternoon and pressing
well inland by the late afternoon hours along the I-75 corridor.
This will allow for a return to near normal highs into the lower
90s over inland areas and upper 80s along the Atlc Coast.

.AVIATION...
[Through 00Z Thursday]

The rain has ended with showers and storms having moved off into
the Atlantic waters from rounds of convection earlier today and
VFR conditions now prevail at all TAF sites except KSSI where MVFR
ceilings will linger over the next hour with light southwest winds
and multi layered clouds over the region. Low IFR ceilings will
develop at the duval terminals and KSSI by 08/09Z with MVFR fog
possible at KGNV and KVQQ during 09Z through 12Z where heavier
rainfall from today will help support patchy fog development late
tonight. Storms will return tomorrow with VCTS at all Florida TAF
sites by 17Z. Have PROB30 groups for KGNV from 17-22Z where
storms will begin earlier as another wave of convection moves in
from the Gulf of Mexico, impacting the duval terminals and KSGJ
between 20-24Z with MVFR ceilings and visibility levels. Otherwise,
prevailing light westerly winds 6-10 knots will be possibly
higher in storms with gusts up to 25 knots with a pinned seabreeze
moving into KSGJ and KSSI by 17/18Z.

.MARINE...

Weakening cold front will slide south into the waters on Wednesday
and wash out on Thursday. The offshore flow at 15 to 20 knots
tonight will weaken on Wednesday and become light and variable by
Wednesday Night with seas subsiding to 2 to 3 feet. High pressure
ridge builds in north of the waters Friday through the weekend
with easterly flow developing generally in the 10 to 15 knot range
with seas rebuilding back towards 3 to 5 feet.

Rip Currents: Low end Moderate risk of rip currents will continue
at Atlantic Beaches of NE FL/SE GA with surf/breakers of 2-3 ft.
A more solid Moderate risk of rip current will develop Friday into
the weekend as onshore/easterly flow develops.

.FIRE WEATHER...

Wetter than normal conditions will continue through the end of the
week with patchy low daytime dispersions Wednesday and Thursday.

.HYDROLOGY...

River rises are expected on the Santa Fe and Black Creek basins
over the next couple of days as the wet pattern continues with
Action level stages likely. Too early to determine if minor river
flooding will occur. Will depend on coverage and intensity of
convection over the next couple of days.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  69  89  70  86  67 /  30  10  20  70  10
SSI  73  86  74  83  74 /  30  20  30  60  40
JAX  70  89  71  86  71 /  20  60  40  70  40
SGJ  71  89  72  85  72 /  40  60  60  70  40
GNV  70  88  70  85  69 /  30  70  50  90  30
OCF  71  89  71  86  70 /  70  90  60  80  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 22, 4:20 PM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
420 PM EDT Tue Jun 22 2021

FLZ137-140-240-222115-
Central Marion FL-Eastern Putnam FL-Eastern Marion FL-
420 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND
SOUTHEASTERN PUTNAM COUNTIES UNTIL 515 PM EDT...

* At 420 PM EDT, National Weather Service meteorologists were
  tracking thunderstorms centered near Juniper Springs, moving
  northeast at 30 mph.

* Minor flooding due to heavy rainfall is possible with these storm.

* Locations impacted include...
  Crescent City, Salt Springs, Juniper Springs, Lynne, Weirsdale,
  Fruitland, Ocklawaha, Moss Bluff, Silver Springs Shores and Lake
  Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2923 8204 2949 8152 2937 8151 2932 8168
      2928 8164 2905 8164 2905 8166 2896 8166
      2896 8201
TIME...MOT...LOC 2020Z 246DEG 25KT 2917 8179

ZIBURA
Local storm report, Jun 22, 4:57 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       3 NW HILDRETH           29.99N 82.85W
06/22/2021  M4.01 INCH       SUWANNEE           FL   MESONET

            WEATHERFLOW STATION HEART M RANCH KFLOBRIE9.
            RAIN BEGAN AROUND 10 AM.

&&

KC
Local storm report, Jun 22, 5:06 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       4 NW COLUMBIA           30.12N 82.73W
06/22/2021  M4.69 INCH       COLUMBIA           FL   MESONET

            AMBIENT WEATHER STATION KELLICHE ESTATES
            KFLLAKEC39. RAIN BEGAN AROUND 10:50 AM.

&&

KC
Local storm report, Jun 22, 5:10 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 PM EDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 SSW COLUMBIA          30.06N 82.70W
06/22/2021  M3.73 INCH       COLUMBIA           FL   MESONET

            AMBIENT WEATHER STATION COLUMBIA COUNTY,
            LAKE CITY, FL KFLLAKEC28. RAIN BEGAN AROUND
            10:30 AM.

&&

KC
Local storm report, Jun 22, 5:33 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     3 NW TALLYRAND          30.39N 81.66W
06/22/2021                   DUVAL              FL   BROADCAST MEDIA

            A LARGE TREE UPROOTED AND FELL ON TOP OF A
            HOUSE ON WEST 69TH STREET IN JACKSONVILLE.
            NO INJURIES. TIME ESTIMATED BY RADAR.

&&

KC

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:41 PM EDTRiver Flood WarningJAXAlachua, Columbia30 days
Jun 22, 9:41 PM EDTRiver Flood WarningJAXAlachua, Union24 days
Jun 23, 1:41 PM EDTSpecial Weather StatementJAXMarion49 min
Jun 23, 1:43 PM EDTSpecial Weather StatementJAXFlagler32 min
Jun 23, 2:15 PM EDTSpecial Weather StatementJAXDuval45 min
Jun 23, 2:31 PM EDTSpecial Weather StatementJAXMarion44 min
Jun 23, 2:50 PM EDTSpecial Weather StatementJAXSaint Johns40 min
Jun 23, 3:29 PM EDTSpecial Weather StatementJAXClay46 min
Jun 23, 3:35 PM EDTSpecial Weather StatementJAXUnion40 min
Jun 23, 3:41 PM EDTSpecial Weather StatementJAXGilchrist49 min
Jun 23, 3:55 PM EDTSpecial Weather StatementJAXSaint Johns50 min
Jun 23, 4:11 PM EDTSpecial Weather StatementJAXPutnam49 min
Jun 23, 4:34 PM EDTSpecial Weather StatementJAXFlagler41 min
Jun 23, 4:47 PM EDTSpecial Weather StatementJAXLafayette58 min
Jun 23, 5:01 PM EDTSpecial Weather StatementJAXPutnam44 min
Jun 23, 5:42 PM EDTSpecial Weather StatementJAXMarion48 min
Jun 23, 6:11 PM EDTAreal Flood WarningJAXMarion111 min
Jun 23, 6:45 PM EDTSpecial Weather StatementJAXBaker45 min
Jun 23, 7:46 PM EDTSpecial Weather StatementJAXColumbia44 min

Nearby

River Flood Warnings in Florida, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.